How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Owen Your Own Question
Dr Owen
Dr Owen, Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 55754
Experience:  Board certified Ob/Gyn
18703594
Type Your OB GYN Question Here...
Dr Owen is online now

hi I started taking the contraception pill on the first day

Resolved Question:

hi I started taking the contraception pill on the first day of my period, ten days later I'm still spotting/bleeding lightly, usually I have few heavier days....how can I get the bleeding to stop? I'm seeing my partner tonight, please help
Submitted: 3 years ago.
Category: OB GYN
Expert:  Dr Owen replied 3 years ago.
Hello,

May I ask, who told you to take the pill on the first day of your period?

What is the name of the pill you are taking?

Thank you
Customer: replied 3 years ago.

Hi the doctor told me. Im starting after a break. Its mercilon. Thanks

Expert:  Dr Owen replied 3 years ago.
Hello

Well usually you would start the pill about 4 to 5 days After you started your period, because that way you can allow your period to finish - or you start the pill BEFORE your period starts.

But, since you started your pill like you did - and you are only bleeding lightly - then I would suggest taking 2 pills per day for the next 5 days, and then back to one pill per day and that should help.

IN addition, you should have your doctor check your thyroid with a TSH thyroid blood test - sometimes it is a thyroid condition that will cause this.

I wish you well
Please click on EXCELLENT for helping you
Thank you
Customer: replied 3 years ago.

But will this stop the bleeding before this evening? Thanks

Expert:  Dr Owen replied 3 years ago.
I see - well you can try to take 2 pills now - and hopefully it will stop the bleeding -
I am sorry your doctor gave you the wrong instructions to begin with - but do try taking 2 pills now -

I wish you well
If you have more questions, please ask
Please click on EXCELLENT
thank you
Dr Owen and other OB GYN Specialists are ready to help you